MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation- rn materials manager.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.This report is for the first device reported, for the second device reported that was used on the same patient see mdr 1118880-2021-00189.
 
Event or Problem Description
The user facility reported that the radifocus introducer ii kit was used during an ep study procedure.The 9fr sheath was put in and when the dilator was pulled out it began leaking from the valve, another of the same lot was pulled and it also immediately started leaking.A third same device of a different lot was used and was fine.No devices were used in the sheaths.The patient's condition was stable.The procedure was completed.There were no other devices or equipment used with the reported product.The estimated blood loss was less than 250cc's.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.H6: investigation findings - 3252 is based upon evaluation of user facility information and the investigation of the returned actual sample; 213 is based upon evaluation of the returned unused samples.H6 - investigation conclusion - 4310 is based upon evaluation of user facility information and the investigation of the returned actual sample; 67 is based upon evaluation of the returned unused samples.One used 9fr pinnacle ik returned to for product evaluation.Additionally, four sealed 9fr pinnacle ik kits were also returned along with the two used samples.All samples had the same lot number.The used sample included the sample packaging and the sheath.The sheath hub was subjected to visual analysis.The valve was not observed to have been in the sheath hub.The four sealed samples were inspected to confirm all components were present.Leak testing was then performed on all four samples per.The distal end of the sheath was inserted into an 18 fr balloon.The distal end of the balloon was connected to a controlled air supply system.The air pressure was increased to 4.3 psi (equivalent to 222 mmhg).The 3-way stopcock (3wsc) on the sheath hub was open to confirm airflow and closed.The setup was submerged underwater for approximately 30 seconds.No air bubbles were observed forming around the sheath hub.A dilator for investigational purposes was then inserted into the sheath per the device ifu.This assembly was submerged in water, and no air bubbles were observed.This test was repeated for all four samples and no bubbles were seen on any of the samples.All four samples passed leak testing.A review of the device history record of the product code/lot# combination was conducted with no findings.Ifu states: "insert the dilator into the center of the sheath valve.Forced insertion of the dilator which misses the center of the sheath valve may cause damage, and result in blood leakage." the complaint can be confirmed for valve dislodgement.The likely root cause of the event is the dilator was inserted off-center into the valve, dislodging the valve from its intended orientation.The dhr review determined that the device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key12325127
Report Number1118880-2021-00188
Device Sequence Number14528536
Product Code DYB
UDI-Device Identifier00389701007502
UDI-Public00389701007502
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model NumberN/A
Device Catalogue NumberRSS902
Device Lot Number0000045243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight98